Falsely elevated digoxin levels: Another look

Joyce M. Longley, John E. Murphy

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Digoxin therapy can cause important toxic events when elevated drug levels occur. Interpreting drug levels can be hampered by artifactual errors such as poor assay quality, incorrect timing or drawing of blood samples, and, as has been demonstrated for tobramycin, errors due to drawing blood through drug administration catheters. A case is reported in which a correctly timed and analyzed digoxin level of 33.60 ng/ml may have been due to drawing the blood sample through a line used to administer digoxin eight hours earlier. Subsequent measurements by venipuncture documented much lower concentrations.

Original languageEnglish (US)
Pages (from-to)572-573
Number of pages2
JournalTherapeutic Drug Monitoring
Volume11
Issue number5
StatePublished - Sep 1989
Externally publishedYes

Keywords

  • Digoxin
  • Drug levels
  • Toxicity

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Falsely elevated digoxin levels: Another look'. Together they form a unique fingerprint.

  • Cite this